Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 64, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Oct 18, 2005, 6:31 AM PDT for Los Angeles County, Ventura County, California. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2005, 6:31 AM PDT (13:31 UTC)
- Expired
- Oct 18, 2005, 8:30 AM PDT
- In force
- 119 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
Counties Los Angeles County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 52 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 181335
FFWLOX
CAC037-111-181530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
631 AM PDT TUE OCT 18 2005
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA
SOUTHEASTERN VENTURA COUNTY IN SOUTHWEST CALIFORNIA
THIS INCLUDES THE CITY OF THOUSAND OAKS
* UNTIL 830 AM PDT
* AT 630 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN PERSISTING OVER THE BURN AREAS OF VENTURA AND LOS ANGELES
COUNTIES.
* THE RAIN PRODUCING FLASH FLOODING WILL BE OVER THE FOLLOWING BURN
AREAS...
SIMI FIRE
TOPANGA FIRE
HARVARD FIRE
FOOTHILL FIRE
RESIDENTS AND MOTORISTS IN AND BELOW THESE BURN AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
LAT...LON 3419 11902 3398 11853 3432 11812 3455 11857
$$
DANIELSON/KAPLAN
MORE INFORMATION ON DEBRIS FLOWS CAN BE FOUND AT
HTTP://NHSS.CR.USGS.GOV2 follow-up statements
000 WGUS76 KLOX 181453 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 750 AM PDT TUE OCT 18 2005 CAC037-111-181530- LOS ANGELES CA-VENTURA CA- 750 AM PDT TUE OCT 18 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM PDT FOR THE BURN AREAS OF SOUTHEASTERN VENTURA AND CENTRAL LOS ANGELES COUNTIES... AT 740 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BAND OF MODERATE TO LOCALLY HEAVY RAINFALL ACROSS MOST OF THE BURN AREAS OF LOS ANGELES AND VENTURA COUNTIES. RAINFALL RATES OF ONE QUARTER TO ONE THIRD OF AN INCH PER HOUR HAVE BEEN DETECTED ACROSS THE WARNING AREA THIS MORNING. THIS ADDITIONAL MODERATE TO LOCALLY HEAVY RAINFALL ON TOP OF THE HEAVY RAINFALL FROM YESTERDAY WILL BRING ADDITIONAL MUD AND DEBRIS FLOW CONCERNS ACROSS THE BURN AREAS. RESIDENTS AND MOTORISTS IN AND BELOW THESE BURN AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. LAT...LON 3419 11902 3398 11853 3432 11812 3455 11857 $$
000 WGUS76 KLOX 181532 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 830 AM PDT TUE OCT 18 2005 CAC037-111-181545- LOS ANGELES CA-VENTURA CA- 830 AM PDT TUE OCT 18 2005 ...THE FLASH FLOOD WARNING FOR THE BURN AREAS OF SOUTHEASTERN VENTURA AND CENTRAL LOS ANGELES COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 830 AM PDT... AT 825 AM...DOPPLER RADAR INDICATED DECREASING COVERAGE AND INTENSITY OF RAINFALL ACROSS THE BURN AREAS OF LOS ANGELES AND VENTURA COUNTIES. RAINFALL RATES HAVE GENERALLY DECREASED TO LESS THAN A TENTH OF AN INCH PER HOUR. SINCE THERE IS NO LONGER AN IMMEDIATE THREAT OF HEAVIER RAINFALL ACROSS THESE AREAS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. A FLASH FLOOD WATCH DOES REMAIN IN EFFECT FOR THE BURN AREAS THROUGH THIS AFTERNOON...SINCE THE THREAT OF ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE. LAT...LON 3419 11902 3398 11853 3432 11812 3455 11857 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 4:05 AM PDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 18, 4:05 AM PDT, 2 hours 26 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 405 AM PDT TUE OCT 18 2005 .SHORT TERM... THE UPPER LEVEL LOW PRESSURE SYSTEM THAT WAS LOCATED 300 NM SOUTH TO SOUTHWEST OF LOS ANGELES 24 HOURS AGO...IS NOW MOVING ONSHORE OVER SAN DIEGO. MULTIPLE BANDS OF SHOWERS ARE CONTINUING TO ROTATE AROUND THIS SYSTEM. IN THE LAST 24 HOURS...THESE SHOWERS HAVE PRODUCED BETWEEN 1 TO 2.5 INCHES OF RAIN FROM THE SAN GABRIEL MOUNTAINS WEST TO THE MOUNTAINS OF SANTA BARBARA...WITH LIGHTER AMOUNTS REACHING ALL THE WAY UP TO JUST SOUTH OF PASO ROBLES. THIS MORNING THERE WAS A TEMPORARY LULL IN THE SHOWER ACTIVITY OVER MUCH OF THE REGION. HOWEVER...TWO MORE BANDS OF SHOWERS ARE NOW BEGINNING TO OVERSPREAD THE REGION. TO THE NORTH...LIGHT SHOWERS EXTEND FROM THE SAN JOAQUIN VALLEY THROUGH SAN LUIS OBISPO AND NORTHERN SANTA BARBARA COUNTY. ONLY LIGHT ACCUMULATIONS ARE EXPECTED WITH THESE SHOWERS. THE HEAVIEST SHOWERS ARE NOW MOVING WEST THROUGH LOS ANGELES COUNTY. THESE HAVE ALREADY PRODUCED SOME LOCAL STREET FLOODING IN THE ANTELOPE VALLEY AND AN ADVISORY FOR URBAN FLOODING HAS BEEN ISSUED FOR THAT AREA. THESE HEAVIER SHOWERS WILL CONTINUE TO MOVE WESTWARD THROUGH ALL OF LOS ANGELES COUNTY...VENTURA COUNTY...AND SANTA BARBARA COUNTY. THE FORECAST CALLS FOR UP TO AN INCH OF RAIN ALONG THE SOUTH COASTAL SECTIONS AND VALLEYS OF THE COUNTIES...WITH LOCAL HIGHER AMOUNTS IN THE MOUNTAINS BETWEEN 1 TO 1.5 INCHES. NOTE THAT THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR ALL BURN AREAS THROUGH TODAY. WITH YESTERDAYS RAINS AND THE LOW THRESHOLDS FOR FLASH FLOODING IN THE BURN AREAS...THE THREAT FOR REPEAT FLOODING OF THE BURN AREAS WILL CONTINUE THROUGH THE REST OF THE DAY. LATE THIS AFTERNOON...THE UPPER LEVEL LOW IS EXPECTED TO MOVE INTO ARIZONA...TAKING THE RAIN SHOWERS AND THUNDERSTORMS WITH IT. LOOK FOR SHOWERS TO END WITH IMPROVING CONDITIONS FROM THE WEST THIS AFTERNOON. WEDNESDAY SHOULD BE MUCH DRIER...BUT WITH ALL THAT MOISTURE ON THE GROUND TONIGHT...EXPECT AREAS OF FOG TO BE FAIRLY WIDESPREAD OVERNIGHT. .LONG TERM... MEDIUM RANGE MODELS LOOK IN GOOD AGREEMENT THROUGH THE PERIOD. LOOK FOR SEASONAL CONDITIONS THE REMAINDER OF THE WEEK WITH MOSTLY CLEAR SKIES...EXCEPT FOR THE RETURN OF MARINE CLOUDS AND FOG TO THE COASTS BY WEEKS END. IN ADDITION...LOOK FOR A SLIGHT WARMING TREND IN THE TEMPERATURES THE END OF THE WEEK THROUGH THE WEEKEND. && .AVIATION... L.A. BASIN TAF SITES WILL HAVE SCT SHOWERS THIS MORNING WITH A SLIGHT CHANCE OF THUNDERSTORMS. SHOWERS AND CLOUDS WILL DISSIPATE DURING THE AFTERNOON. CIGS WILL MOSTLY STAY ABOVE 030 BUT WILL BE LOWER UNDER HEAVIER SHOWERS OR THUNDERSTORMS. VISIBILITIES WILL BE REDUCED IN FOG AND A HEAVIER SHOWERS. KLAX WILL HAVE WEAK EAST WINDS THIS MORNING BUT THEY WILL REMAIN UNDER 8 KNOTS. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...DANIELSON AVIATION...RORKE
Hazardous weather outlook, Oct 18, 6:00 AM PDT, 31 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 5:02 PM PDT | Flash Flood Warning | LOX | Los Angeles | 58 min |
| Oct 17, 5:13 PM PDT | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Oct 17, 5:58 PM PDT | Flash Flood Warning | LOX | Los Angeles | 107 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.